... lithium. Does anyone know how long this drug has been out. Is it very likely to cause large weight gain? Does anybody like it? I know nothing about this drug and its freaking me out. Thanks, Steph
4 Apr 2012
Lithium has been around since the cave man days; i.e., a long time. I believe it was at first used exclusively for manic-depressive types. Now, it seems to be used for straight depression as well. It can cause one to swell up -- especially in hot weather. You are supposed to continue using table salt as you were before you started Lithium -- which is another salt. It didn't help my bipolar condition, so the doctor discontinued it. If you don't want to gain weight I wouldn't recommend it. It has other unpleasant side effects as well -- not that you would necessarily have them. Try and work with your M.D. on this.
9 Feb 2012
I was on it for a while, and was happy with the results. It's suppose to not make you gain as much weight as the others make you do. At least that is what the doctor told me. Didn't make me feel weird or freaky or anything compared to that. I stopped it because I couldn't afford it. Hope this helps you honey. Love Ruthie
9 Apr 2012
Thank you everyone :) After two weeks of really sticking it out, I had to go back to my previous regimen after becoming paranoid and depressed. I am down about 8 pounds so I might be reversing the weight gain a bit, which was about 5 lb a month. We have also joined TOPS to aide us in our weight loss journeys.
4 Apr 2012
Saphris has only been in this country 2 months, I was the first person on it that my pharmacist knew of.
I am Fairly new to taking saphris. I read so much about it before I actually did. I think the weight gain thing is deffinately possibly. I just make sure I have lots of fruit n vegies available for snacking rather than crap food. Me personally. I feel empty from the moment I open my eyes. Exercise and lots of cold water on hand also. As im sure it is mixed with a form of diuretic I worry about effects it could have on the liver long term. But that's life I guess. It's helped me immensely with my problems. Everynow and then I have to take a double dose, feels like not working. My health fitness n nutrition play a huge role in this.
4 Apr 2012
The consumption of these drugs is all very much subjective; so what I say should not turn you off before you have reached a summary judgement of this drug for yourself.
I can't say what it's overall impact WAS... I had to cease taking it within 48 hours (was taking 10mgs), as I had a BRUTAL reaction to it. I couldn't make it to the bathroom - wet myself! -, staggered around as if I were intoxicated, and could do nothing other than lie down, so bad was it's effects of dizziness and confusion on me. So clearly I cut out on this drug pretty fast. My current doctor is not a fan of this drug either; he flat-out told me he didn't like it. I take depakote; have done so for many years, and in terms of drugs, it's the best for me by virtue of lack of side effects and effectiveness. But of course you WILL find many people who say they hate this drug, and that it causes weight-gain (and that IS cited as a side effect, except that I've been lucky).
So how about trying this Saphris for a bit, and you will notice after a point whether YOU are gaining weight on it or not; and if it appears to be doing the trick for you in general. My experience may not be yours at all. That's what I would do. Nothing ventured, nothing gained! Kathleen
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have tried almost every med out there and have terrible side effects... 40 pound weight gain on seroquel... I am just now fitting into my clothes ...
4 answers • 10 Mar 2011
Bipolar Disorder - I was diagnosed with Bipolar II over a yr an a half ago, I have been on Lithium,?
... Limictal, Symbiax all different doses. symbiax being the most recent which I have asked to come off of... gaining weight like crazy but now going ...
6 answers • 18 Jul 2011
I now have a new Dr. She has me on Geodon and Lithium, and other meds. She just started me on Saphris Friday, 5mg at night, and to take the Geodon ...
1 answer • 1 Feb 2012
i was diagnosed with bipolar 2 and ptsd at i think 16 and started with abilify and zoloft in 6 months i went for 118lbs size 5 pants o 168lbs size 15 ...
5 answers • 19 Mar 2013
... my appetite has increased so much. I exercise everyday but it's to the point were I hate having to do it. Although I know I need to do it in ...
3 answers • 14 Nov 2013